MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS
Model Number 347.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during a routine incoming inspection of a loaner set, a screw and plate holding forceps were observed to be broken.There were no patient and surgical involvement reported.This report is for one (1) screw and plate holding forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the screw and plate holding forceps (p/n: 347.985, lot number: ) was received at us cq.Visual inspection of the complaint device showed the jaw tips are bent, but not broken.Device failure/defect is identified.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.The complaint is not confirmed.Investigation conclusion: this complaint is not confirmed as the device is not broken.However, the jaw tips are deformed and bent.No definitive root cause could be determined based on the provided information.It is possible the complaint condition was caused by excessive forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 347.985.Lot number: t155933.Manufacturing site: tuttlingen.Release to warehouse date: sep 05, 2018.A review of the device history records was performed for the finished device lot number and a nc nr-0089054 was started because pores are on the weld.The electropolishing step and the related heating process at synthes after part processing by supplier faulhaber trigger the failure.At supplier side, the 100 % visual inspection of pores under microscope will occur at the incoming inspection department after the electropolishing step and the related heating process at synthes.Work orders updated and new inspection step implemented.Within this nc, some non-conforming parts were sent back to vendor and some parts have been internally reworked.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11193554
Report Number2939274-2021-00349
Device Sequence Number729607
Product Code HTD
UDI-Device Identifier10886982193629
UDI-Public10886982193629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number347.985
Device Catalogue Number347.985
Device Lot NumberT155933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1